I have been on citalopram for many years and during a blip I go up from 20mg to 30mg and it usually works well. This time has been a drama, I saw a different doctor who said go up from 30mg to 40mg so I did for 3 weeks and I was ill with side effects so dr said drop down to 30mg for 2 weeks. So I did but was still feeling low so said doctor said I think you should go back up to 40mg but slower to avoid side effects. So I went from 30mg to 35mg for 2 a further two weeks then went up to the 40mg and lasted five days with the terrible side effects then I had to go back down to 35mg. So I've been down to 35mg for a week and a half and have a new doctor who tells me I should have been on one dose for 12 weeks! 6 dosage changes in 8 weeks! My mood is a bit better but I'm having terrible anxiety but I'm not sure if this has been caused by all the dosage changes. I have been off work since this started so people think I should be back to normal by now but I've been to hell and back and I feel I'm not out the darkness yet. Any advice/ opinions on what has happened to me and the left over anxiety?
Find the dose that works best for you and stick with it. Tell your doc what that dose is and politely say that is the dose you want to stay with. You just about doubled your dose, so side effects are expected, so may the increase in anxiety. It is common sense to stop the yo-yo of dosages. Unless you were experiencing an increase in symptoms why fix something that is not broken.
Hope you level out soon :)
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Aug 2012 • 2 answers
Updated 28 Jul 2016 • 2 answers
Updated 27 Aug 2016 • 1 answer
Updated 29 Jan 2017 • 4 answers
Updated 24 Dec 2018 • 1 answer